Hi Paolo and other tecies.
Well, Paolo I just want to say a huge thank you for your advise. I am now back on Tec 240 mg 2 tablets and the porridge idea is the best. I trialed taking in the morning and at lunch…Thank you
I did have some intervention by my GP but I wanted to put my experience for anyone who may find it helpful.
Definitely take tec on a full stomach, I found a bowl of porridge, take tablet then followed by a waffle, slice of toast etc to be easiest. Originally, I too would feel sick around 3\4 hours later so I started to eat crackers - I prefer water crackers on their own with a glass of lemonade or orangeade. As soon as I started to feel that heavy yuk feeling in my stomach or the cramping, I knew I had to eat…daft as it may sound. I then have a good lunch, light but filling as in pasta, more porridge, even McDonald chips, food that I liked. I then again would have a few more crackers through the afternoon until tea. I had a small healthy tea, took second tec followed by a nice treat. I did however, on my days where I didn’t think I could carry on and was sick even with water I did see my GP. She was brilliant, prescribed anti sick tablets and I only took these for 2 days but not all the time it was just when I had that sick feeling and to get me back up to 2 tec a day. I’m still not 100% side effect free as occasionally, if i haven’t eaten to my regime, I get stomach cramps and the sick feeling back but I’m more confident and I eat crackers which helps. I am still bloated and I do still get burning sensation and itching but its not as bad.
Sorry this is a bit long but I really want to help by passing on my personal experience.
My ms nurse said to me; to persevere when I was at my lowest and sickest, that the medication wouldn’t be worth taking the lower dose. Well my GP advised this is a trial drug, they don’t know much about it, the medication has to be taken within certain guidelines, hense I was advised the lower wouldnt be beneficial but as my GP pointed out it is a trial, if I can only manage to take 1 tablet as I didn’t have any lower dosed tablets, then so be it, and if you feel better then discuss it with your consultant and don’t feel a failure. I didnt want to not take the tec as i didnt want injections. This is my GP’s option to my circumstances and of how I was feeling. I had every intention of only managing 1 tec but I did take the anti sick tablets which gave my stomach that bit of a boost and now I take 2 tabs of the stronger dose and have done so for 2 days without support from my anti sick pills. This time last week I was in a real mess. Today, I actually feel good, my partner has even said I am starting to look and be back to my normal self.
So, in a nutshell, with a bit of help from anti sick pills, support and perseverance I am hoping I have reached a turning point so I can start to see and feel the benefits of this drug - which is a positive.
I really hope any of this helps xx